Testing in October 2026? You're studying the question patterns the current NCSBN test plan is built around.
All test banks

Most recent original question bank · Latest 2026 edition

ATI Level 4 Comprehensive Exam

Explore ATI Level 4 Comprehensive Exam, a completed original study PDF with its own purchase and secure delivery.

$19

Your PDF is ready. Continue to payment, then receive secure download access and delivery by email.

Write the exact name in full of the material you're looking for.

Free preview · Original latest version

Sample questions from ATI Level 4 Comprehensive Exam

This material has 90 questions with answers and rationales. Here are the first 5.

  1. 1.A 68-year-old client is admitted to the emergency department with fever, confusion, and suspected pneumonia. Temperature is 39.1 C (102.4 F), heart rate 124/min, blood pressure 82/46 mm Hg, respiratory rate 28/min, and oxygen saturation 91% on room air. Which action should the nurse take first?

    • A.Obtain a sputum specimen before administering antibiotics
    • B.Begin rapid infusion of prescribed isotonic crystalloid
    • C.Administer the prescribed acetaminophen
    • D.Place the client in a cool environment

    Rationale: The hypotension and tachycardia with suspected infection indicate septic shock, so restoring circulating volume is an immediate priority while the sepsis protocol is initiated. Obtaining a specimen is useful but must not delay urgent resuscitation. Acetaminophen and cooling may reduce fever but do not correct the life-threatening perfusion problem.

  2. 2.A 74-year-old client on a medical unit suddenly develops facial drooping and slurred speech 20 minutes after being last seen at baseline. Blood glucose is 112 mg/dL, blood pressure is 178/96 mm Hg, and oxygen saturation is 96%. Which action should the nurse take first?

    • A.Give the prescribed oral aspirin
    • B.Activate the facility stroke response and determine last-known-well time
    • C.Lower the blood pressure with the client's as-needed medication
    • D.Perform a complete neurologic assessment before notifying the provider

    Rationale: The sudden focal deficits suggest acute stroke, and rapid activation of the stroke pathway preserves access to time-dependent treatment. Aspirin should not be given until hemorrhage is excluded by imaging. Lowering blood pressure without an order can impair cerebral perfusion, and a full assessment should not delay activation.

  3. 3.A 58-year-old client with type 1 diabetes is in the emergency department with vomiting, deep rapid respirations, and abdominal pain. Glucose is 486 mg/dL, potassium is 5.4 mEq/L, pH is 7.18, and blood pressure is 94/58 mm Hg. Which prescribed intervention should the nurse implement first?

    • A.Start an isotonic IV fluid bolus
    • B.Administer IV regular insulin
    • C.Administer IV potassium chloride
    • D.Give sodium bicarbonate IV

    Rationale: The client has diabetic ketoacidosis with dehydration and hypotension, so isotonic fluid replacement is the first priority. Insulin is needed after initial fluid resuscitation and requires ongoing potassium monitoring. Potassium is elevated, not deficient, and bicarbonate is not routinely given at this pH.

  4. 4.A 67-year-old client with heart failure is receiving IV furosemide. The client reports new muscle weakness; the cardiac monitor shows frequent premature ventricular contractions. Potassium is 2.8 mEq/L. Which action should the nurse take first?

    • A.Document the rhythm and reassess in 1 hour
    • B.Hold the furosemide and notify the provider
    • C.Encourage the client to eat a banana
    • D.Administer the next dose of furosemide with food

    Answer and rationale are in the full material.

  5. 5.A 72-year-old client who takes warfarin for atrial fibrillation reports a severe headache and vomiting. The client is drowsy; blood pressure is 186/102 mm Hg, and the international normalized ratio is 5.8. Which action should the nurse take first?

    • A.Administer the scheduled warfarin dose
    • B.Prepare the client for urgent evaluation for intracranial bleeding
    • C.Give oral vitamin K and reassess in 4 hours
    • D.Place the client in a dark room and reduce stimulation

    Answer and rationale are in the full material.

+85 more questions with answers and rationales

Create a free account to save this material and start studying. Pro members get full access to every test bank.

Sign up free

Look inside

Free · 60 seconds

Create a free account

Save this guide, track progress and find your purchases in your dashboard.

or email

Already have an account? Sign in

Released October 14, 2026 · Independent original practice and study material.